Alabama, 2008

Drought in Alabama, July 1 to 31, 2008

July 1 to 31, 2008 · NWS BMX · 19 events in 19 counties and zones

Despite several storm systems with scattered rain fall, Severe (D2) Drought conditions continued across a large portion of central Alabama throughout the month of July.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Despite several storm systems with scattered rain fall, Severe (D2) Drought conditions continued across a large portion of central Alabama throughout the month of July.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 30, 10:45 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 30, 10:45 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 PM CDT MON JUN 30 2008

.UPDATE...AVIATION DISCUSSION.

&&

.SHORT TERM...TONIGHT AND TUESDAY.

WIDESPREAD CHANGE AS AN UNUSUALLY STRONG...BONAFIED COLD FRONT MAKES
ITS WAY ACROSS CENTRAL ALABAMA THIS AFTERNOON. IT BRINGS WITH IT
GUSTY WINDS...WHICH I AM SURE EVERYONE IN NOTICING THIS AFTERNOON...
AND MUCH DRIER AIR. IN FACT...DEWPOINTS ARE RAPIDLY FALLING OVER
THE NORTHERN HALF OF THE AREA AND ARE NEARLY 15 DEGREES COOLER
THAN THIS TIME YESTERDAY. THIS WILL SET THE STAGE FOR A VERY
PLEASANT EVENING...OVERNIGHT AND MORNING LOW. SOME MAY WALK
OUTSIDE IN THE MORNING WONDERING IF AN EARLY FALL HAS ARRIVED.

THE WEATHER WILL STAY RATHER NICE TOMORROW AS EXPECTING MOSTLY SUNNY
SKIES...BUT IT WILL BE ON THE WARM SIDE THANKS TO THE JULY 1ST SUN
ANGLE. HOWEVER...IT WILL FEEL RELATIVELY PLEASANT ONCE AGAIN AS
THE MOISTURE LEVELS WILL BE ANYTHING BUT JULY-LIKE. ENJOY THIS
UNIQUE SUMMER WEATHER WHILE IT LASTS

17/KLAWS

.LONG TERM...WEDNESDAY THROUGH MONDAY.

COOL MORNINGS AND LESS HUMID CONDITIONS TO CONTINUE INTO THURSDAY...
THATS WHEN THE MOISTURE AND RAIN CHANCES BEGIN TO CREEP BACK.
EXPECTING A WAVE TO SWING INTO THE MID-RIVER VALLEYS BY WEEKS
END...PUSHING A BOUNDARY DOWN INTO TN. THIS WILL ALLOW MOISTURE TO
POOL SOUTH OF THE BOUNDARY...AND BRING US BACK TO CLIMO TEMPS AND
POPS. NO SIGNIFICANT CHANGES MADE TO THE EXTENDED.

JONES/90

&&

.AVIATION...06Z TAF DISCUSSION.

VFR CONDITIONS EXPECTED THE ENTIRE PERIOD. SURFACE TROUGH INCHING
TOWARD MGM AT THIS WRITING. SCT070-120 CLOUDS IN VICINITY OF THIS
FEATURE AND THESE CLOUDS WILL CONTINUE ERODING AND WILL NOT POSE A
PROBLEM TO AVIATION INTEREST. HIGH PRESSURE BUILDS IN BEHIND THE
TROUGH WITH FAIRLY LIGHT NORTH TO NORTHEAST WINDS AND LITTLE
CLOUDINESS.

75/LINHARES

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 30, 5:10 PM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
610 PM CDT MON JUN 30 2008

ALZ011>015-017>050-011130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
610 PM CDT MON JUN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 drought. Local standard time, as filed.

Drought, Blount

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Blount forecast zone
Reported by
Other Federal Agency
Coordinates
33.981, -86.567 (the zone’s center; the record gives no point)

Drought, Etowah

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Etowah forecast zone
Reported by
Other Federal Agency
Coordinates
34.045, -86.035 (the zone’s center; the record gives no point)

Drought, Cherokee

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Other Federal Agency
Coordinates
34.176, -85.604 (the zone’s center; the record gives no point)

Drought, Jefferson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Other Federal Agency
Coordinates
33.554, -86.896 (the zone’s center; the record gives no point)

Drought, Shelby

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Shelby forecast zone
Reported by
Other Federal Agency
Coordinates
33.264, -86.661 (the zone’s center; the record gives no point)

Drought, St. Clair

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
St. Clair forecast zone
Reported by
Other Federal Agency
Coordinates
33.716, -86.315 (the zone’s center; the record gives no point)

Drought, Calhoun

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Other Federal Agency
Coordinates
33.771, -85.826 (the zone’s center; the record gives no point)

Drought, Cleburne

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cleburne forecast zone
Reported by
Other Federal Agency
Coordinates
33.675, -85.519 (the zone’s center; the record gives no point)

Drought, Talladega

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Talladega forecast zone
Reported by
Other Federal Agency
Coordinates
33.380, -86.166 (the zone’s center; the record gives no point)

Drought, Clay

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Clay forecast zone
Reported by
Other Federal Agency
Coordinates
33.269, -85.861 (the zone’s center; the record gives no point)

Drought, Randolph

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Randolph forecast zone
Reported by
Other Federal Agency
Coordinates
33.294, -85.459 (the zone’s center; the record gives no point)

Drought, Coosa

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Coosa forecast zone
Reported by
Other Federal Agency
Coordinates
32.936, -86.248 (the zone’s center; the record gives no point)

Drought, Tallapoosa

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Tallapoosa forecast zone
Reported by
Other Federal Agency
Coordinates
32.862, -85.797 (the zone’s center; the record gives no point)

Drought, Chambers

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Chambers forecast zone
Reported by
Other Federal Agency
Coordinates
32.914, -85.392 (the zone’s center; the record gives no point)

Drought, Elmore

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Elmore forecast zone
Reported by
Other Federal Agency
Coordinates
32.597, -86.149 (the zone’s center; the record gives no point)

Drought, Macon

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Macon forecast zone
Reported by
Other Federal Agency
Coordinates
32.386, -85.693 (the zone’s center; the record gives no point)

Drought, Lee

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Lee forecast zone
Reported by
Other Federal Agency
Coordinates
32.601, -85.356 (the zone’s center; the record gives no point)

Drought, Russell

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Russell forecast zone
Reported by
Other Federal Agency
Coordinates
32.288, -85.185 (the zone’s center; the record gives no point)

Drought, Barbour

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Barbour forecast zone
Reported by
Other Federal Agency
Coordinates
31.870, -85.393 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128287, 128288, 128289, 128290, 128291, 128292, 128293, 128294, 128295, 128296, 128297, 128298, 128299, 128300, 128301, 128302, 128303, 128304, 128305.